W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA117901A |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
06/17/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - code c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore on june 26, 2025, from the imedidata study database: on (b)(6) 2025, this 61-year-old male patient underwent endovascular treatment for a common iliac artery aneurysm.This was a reintervention of a prior endovascular procedure.It is unknown if the prior endovascular procedure was a gore® endovascular device.The sites were accessed percutaneously on the right.The patient was treated with a gore® excluder® iliac branch endoprosthesis iliac branch component device in the right internal iliac artery, a gore® excluder® aaa endoprosthesis contralateral leg device in the right internal iliac artery, and an 11mm x 59mm gore®viabahn®vbx balloon expandable endoprosthesis (vbx device) in the right internal iliac artery.The gore® devices were successfully navigated to the intended location and successfully deployed.Device catheters were successfully removed after successful access, delivery and deployment of the device.There were no access-related complications.The patient was discharged home on (b)(6) 2025.On (b)(6) 2025, a computed tomography angiography (cta) revealed occlusion of the right external iliac artery, including its more distal segment, as well as the majority of the right common femoral artery.A thrombectomy was performed on (b)(6) 2025, targeting the right external iliac artery and common femoral artery, using an 11mm x 79mm vbx device.Due to thrombosis involving a previously placed iliac branch extension device in the right common iliac artery (originally placed on (b)(6) 2025), a repeat thrombectomy was conducted on (b)(6) 2025.During this procedure, an 11mm x 29mm vbx device was implanted in the right external iliac artery.The outcome for this adverse event was noted to be recovered/resolved without sequelae on (b)(6) 2025.